What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 1, 12:50 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 1, 12:50 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1250 AM EST Sun Dec 1 2019
.PREV DISCUSSION... /issued 1000 PM EST Sat Nov 30 2019/
Update...
No changes planned for the forecast. Rain and a few thunderstorms
will gradually spread east and south across the area. There has
been a general weakening trend to the thunderstorms as they move
east.
41
Previous...
SHORT TERM /Tonight through Sunday Night/...
Main concern is the potential for strong/severe storms in NW and WC
GA after 9 PM tonight. Low level moisture increasing from the west
across AL today and faster than indicated by recent HRRR runs,
though there is substantial dry air over eastcentral GA. Concerned
that instability will be a tad higher than forecast. With HREF mean
0-1km SRH progged over 400 m2/s2 will be sufficient for a brief
tornado or two. Some HREF members also hinting that activity could
sneak into NW corner by 8 PM but more likely from 9 PM-midnight.
As line of convection spreads east, strong winds still possible it
should weaken as large scale forcing and environment (mainly
instability) become less favorable. Will likely see little or no CG
lightning except for a few strong cells before 3 AM. Line will move
through steadily and should be clear of the CWA by noon Sunday with
strong and gusty west winds. Could be close to advisory criteria,
but initial indications are it will remain below criteria.
As second shortwave dives into TN valley Sunday night, could see
some snow showers produce very light accumulations in elevations
above 2000ft. Surface temps have come in a bit colder than previous
guidance so have a little more snow showers than this time
yesterday. Accumulations will mainly be in grassy areas and less
than 1 inch. Roads should remain ice free as temps remain steady in
the lower 30s then climb to mid to upper 30s by noon Monday. Again
higher elevations will stay cooler with steep lapse rates and very
cold air aloft in this pattern. Will need to monitor for possible
advisory criteria in higher elevations.
SNELSON
LONG TERM /Monday through Saturday/...
The long term forecast picks up on Monday just as wrap around
moisture on the back side of a low pressure system will be passing
across northern Georgia with precipitation coming to an end. The
forecast area should remain dry through about early Friday when
the next system is expected to impact the area.
There are some disagreements between models for timing of another
upper level trough expected to impact the area Friday. The GFS
has a quicker progression east than the ECMWF leading to earlier
precipitation across the area early Friday. Have gone with a blend
for pops, bringing slight change to chance pops early Friday with
chances lingering through early Saturday. Models aren't really
showing much instability with this system, so have continued just
chances for rain.
Monday is expected to be the coolest day of the long term forecast
with highs in the upper 30s and lower 40s across the north and in
the mountains with upper 40s and mid 50s across central Georgia.
Overnight lows into Tuesday morning will also be chilly with
widespread temps in the upper 20s and lower 30s expected across the
area. Temperatures will begin to moderate after that with highs
through the extended generally in the 50s and 60s with lows in the
30s and 40s.
Reaves
&&
.AVIATION...
06Z UPDATE...
Line of SHRA and embedded TSRA continues to move through the
terminals. This will eventually lead to cigs dropping to MVFR with
even some indications of IFR possible although will not carry in
the current set. Clearing conditions expected later this morning
but winds will continue to increase. Gusts in excess of 20 kts
will be common at all sites.
//ATL CONFIDENCE...06Z UPDATE...
High on all elements.
Deese
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 38 49 33 / 90 5 5 0
Atlanta 63 37 45 33 / 70 5 5 0
Blairsville 57 31 39 28 / 70 30 20 5
Cartersville 63 35 45 31 / 50 5 5 0
Columbus 68 40 51 33 / 80 5 5 0
Gainesville 63 37 46 33 / 70 5 5 0
Macon 69 40 51 33 / 80 5 5 0
Rome 61 36 45 31 / 30 5 5 0
Peachtree City 65 37 47 31 / 70 5 5 0
Vidalia 72 43 54 33 / 80 10 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SNELSON
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Nov 30, 6:31 PM EST, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
631 PM EST Sat Nov 30 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
631 PM EST Sat Nov 30 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Isolated thunderstorms are possible over north and much of central
Georgia tonight. A line of scattered storms is expected to move into
the northwest corner of the state after 9 PM tonight and spread
east overnight. Storms in northwest Georgia could be strong to
severe with damaging winds and even a brief tornado possible. Storms
are expected to weaken overnight however there could be some gusty
winds with stronger cells.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Isolated thunderstorms are possible Sunday morning with some gusty
winds possible.
There is also a chance of a rain and snow mix over far north Georgia
mainly at elevations above 2500 feet late Sunday night and Monday
morning. No accumulations or impacts are expected at this time.
Otherwise no hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Dec 1, 1:09 AM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
109 AM EST Sun Dec 1 2019
GAZ012-013-020-021-010645-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
109 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE...SOUTHEASTERN
GORDON...NORTHERN BARTOW AND PICKENS COUNTIES UNTIL 145 AM EST...
At 109 AM EST...a strong thunderstorm was near Kingston, or 10 miles
northwest of Cartersville...moving northeast at 80 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Jasper, Adairsville, Ball Ground, Nelson, White,
Waleska, Kingston, Talking Rock, Fairmount, Folsom, Salacoa Valley,
Pine Log, Talmadge, Tate, Funkhouser and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3435 8432 3422 8501 3425 8502 3426 8501
3426 8502 3428 8503 3433 8502 3455 8442
TIME...MOT...LOC 0609Z 247DEG 71KT 3429 8491
WIND...40MPHSpecial weather statement, Dec 1, 1:35 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 AM EST Sun Dec 1 2019
GAZ007-008-013>016-010700-
Gilmer GA-Dawson GA-Union GA-Pickens GA-White GA-Lumpkin GA-
135 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...DAWSON...
SOUTHERN UNION...EASTERN PICKENS...SOUTHWESTERN WHITE AND LUMPKIN
COUNTIES UNTIL 200 AM EST...
At 135 AM EST...a strong thunderstorm was over Tate, or over
Jasper...moving east at 80 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Suches, Amicalola Falls State Park, Sequoyah
Lake, Camp Merrill, Marblehill, Woods Hole Shelter, Juno, Fausett
Lake, Len Foote Hike Inn, Black Gap Shelter, Lake Tamarack, Hollis
Lathem Reservoir, Auraria, Garland, Porter Springs, Turners Corner,
Nimblewill and Blood Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8393 3450 8380 3450 8384 3448 8387
3447 8393 3446 8393 3437 8426 3438 8426
3438 8434 3455 8443 3464 8420 3460 8419
3466 8415
TIME...MOT...LOC 0635Z 248DEG 71KT 3445 8438
WIND...40MPHSpecial weather statement, Dec 1, 1:53 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 AM EST Sun Dec 1 2019
GAZ001>003-010730-
Catoosa GA-Walker GA-Dade GA-
153 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA...WALKER AND DADE
COUNTIES UNTIL 230 AM EST...
At 153 AM EST...a line of strong thunderstorms was along a line
extending from near Cooper Heights to near Higdon...and moving
northeast at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Trenton, Fort Oglethorpe, Chickamauga, Fairview, Rising Fawn,
Boynton, Beaumont, Chattanooga Valley, Blue Spring, Cloudland Canyon
State Park, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3484 8512 3467 8554 3470 8555 3486 8558
3499 8520
TIME...MOT...LOC 0653Z 241DEG 38KT 3484 8543 3480 8560
WIND...40MPHSpecial weather statement, Dec 1, 1:58 AM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 AM EST Sun Dec 1 2019
GAZ014>016-022>024-010745-
Hall GA-Banks GA-Dawson GA-Forsyth GA-White GA-Lumpkin GA-
158 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...BANKS...
SOUTHEASTERN DAWSON...NORTHERN FORSYTH...SOUTHERN WHITE AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 245 AM EST...
At 158 AM EST...a line of strong thunderstorms was along a line
extending from near Dahlonega to near Silver City...and moving east
at 60 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Dawsonville, Homer, Lula,
Clermont, Gillsville, Dougherty, Pinefield Crossroads, Mossy Creek,
Silver City, Murrayville, Auraria, Leaf, Garland, Hollingsworth and
War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3444 8362 3449 8354 3448 8347
3446 8340 3442 8338 3432 8339 3428 8336
3433 8417 3457 8403 3464 8365
TIME...MOT...LOC 0658Z 266DEG 53KT 3455 8403 3436 8415
WIND...40MPHSpecial weather statement, Dec 1, 2:41 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 AM EST Sun Dec 1 2019
GAZ041>043-052-010830-
Douglas GA-Haralson GA-Carroll GA-Heard GA-
241 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...SOUTHERN
HARALSON...CARROLL AND NORTHWESTERN HEARD COUNTIES UNTIL 330 AM
EST...
At 241 AM EST...a line of strong thunderstorms was along a line
extending from Muscadine to near Lineville...and moving east at 45
mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Douglasville, Carrollton, Buchanan, Villa Rica, Bremen, Temple,
Tallapoosa, Bowdon, Mount Zion, Waco, Ephesus, Roopville, Bowdon
Junction, Tyus, Roosterville, Clem, Frolona, Abilene, Winston and
Lake Val-Do-Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3380 8536 3377 8474 3327 8526
TIME...MOT...LOC 0741Z 273DEG 38KT 3375 8538 3336 8579
WIND...50MPHSpecial weather statement, Dec 1, 2:50 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 AM EST Sun Dec 1 2019
GAZ002-004>006-010815-
Whitfield GA-Walker GA-Murray GA-Fannin GA-
250 AM EST Sun Dec 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHEASTERN
WALKER...MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 315 AM EST...
At 250 AM EST...a line of strong thunderstorms was along a line
extending from near Cohutta to near Mill Creek to near Suttles
Mill...and moving northeast at 50 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dalton, Chatsworth, Varnell, Eton, Cohutta, Crandall, Sumac, Rocky
Face, Gregory, Cohutta Wilderness, Tilton, Mill Creek, Conasauga
Lake, Tennga, Beaverdale, Dawnville and Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3485 8459 3485 8462 3484 8461 3464 8493
3461 8502 3461 8505 3462 8506 3460 8506
3459 8511 3459 8515 3496 8495 3499 8490
3499 8455
TIME...MOT...LOC 0750Z 241DEG 44KT 3492 8492 3468 8501 3460 8514
WIND...40MPH